What To Do If You Are Already In Withdrawal
Or Quit Your Medication Cold Turkey
In Withdrawal Already
The key to handling withdrawal side effects when you begin to reduce the medication is: Put Control Back in the Process Again.
Roughly 80% of the people who begin The Road Back Program have already started to taper off their medication or have gone off their medication abruptly and are experiencing withdrawal side effects. The recommendations or suggestions offered in this Chapter come from years of experience assisting these individuals.
First, it is not YOU. That may be difficult to grasp at first, but in time, you will come to understand it was not you; it was the withdrawal side effect.
Immediately do the following if you have abruptly stopped your medication or are reducing the medication and you are having withdrawal side effects:
Inform the prescribing physician.
Go to the pre-taper chapter in this book that covers your medication.
Start the supplements in the pre-taper immediately.
If you are or were taking an antidepressant and you have head symptoms or an electrical jolt type of sensation, go to any store that sells vitamins and purchase a bottle of omega 3 fish oil. Look at the back label of the bottle and look for the highest amount of EPA content. This should get you some relief quickly, but make sure you get the Omega 3 Supreme TG from Neuro Genetic Solutions (www.shop.neurogeneticsolutions.com) for a complete solution. You will need to take around 1,500 mg of the EPA, so expect to take quite a few of the softgels from a local vitamin store. Most stores only sell omega 3 fish oil with low EPA amounts.
Relief should come shortly after you start the pre-taper supplements. I understand you may have already quit the medication and you are not actually doing a pre-taper now. Just start taking the supplements as described in the pre-taper and follow the directions as outlined in that chapter.
The supplements are formulated to work quickly, even when you have quit cold turkey.
You need to make a decision rather quickly about the medication. I understand some of you absolutely refuse to go back on the medication or to go back up in dosage, but I still need to give you my viewpoint. This is only my viewpoint and should not be taken as medical advice.
If you have gone off the drug cold turkey and it has been more than one week since you stopped the drug, going back on the drug may not help. It may compound the situation. Going back on the drug and doing a slow taper may be the only thing that will help. This is a flip of the coin and I do wish there was a better answer for you.
Start the pre-taper supplements and continue taking them for 45-days after you feel well again. Use the supplements based on the drug you were taking.
If it has been less than one week since you stopped the drug cold turkey, go back on the drug to the last dosage you were doing your best at, and do the pre-taper for that type of medication and gradually reduce the drug from that point.
You may feel this approach moves you backwards but it should get you off the drug and feeling well once again.
If you are reducing the medication and you are experiencing withdrawal side effects, you need to determine the severity of the side effects. If the side effects are too strong, go back up to the last dosage when you were doing better. Start the pre-taper, get stable again and then gradually reduce the medication.
If the side effects are on the mild side, quit reducing for now, start the pre-taper for the drug you are taking, after using the supplements for 7-days of the pre-taper, continue with the taper and supplements.
There is really no need to expand on this further. You may feel like death warmed over, but the options are few and they are basic. Keep in mind, how you feel is the drug and that it is not you. Make sure to inform your physician of any choice you make.
The Road Back Program